Alert archive / Kentucky / Tornado Warnings in 2006
Tornado Warning 5, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at Mar 9, 2006, 9:46 AM CST for Fulton County, Graves County, Hickman County, Kentucky. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 9, 2006, 9:46 AM CST (15:46 UTC)
- Expired
- Mar 9, 2006, 10:15 AM CST
- In force
- 29 min
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
Counties Fulton County, KY, Graves County, KY, Hickman County, KY
The radar
The Paducah radar (KPAH), 57 km from the middle of the area, began a volume at 15:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 9, 6:52 AM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 3.8 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 804 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 271 m²/s²
- 0-3 km storm-relative helicity
- 287 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KPAH 091546 TORPAH KYC075-083-105-091615- /O.NEW.KPAH.TO.W.0005.060309T1546Z-060309T1615Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE PADUCAH KY 946 AM CST THU MAR 9 2006 THE NATIONAL WEATHER SERVICE IN PADUCAH KENTUCKY HAS ISSUED A * TORNADO WARNING FOR... EASTERN FULTON COUNTY IN WESTERN KENTUCKY. GRAVES COUNTY IN WESTERN KENTUCKY. SOUTHEAST HICKMAN COUNTY IN WESTERN KENTUCKY. * UNTIL 1015 AM CST. * AT 943 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR FULTON... MOVING NORTHEAST AT 35 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WATER VALLEY AND LYNNVILLE * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LYNNVILLE AND WATER VALLEY THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 3651 8900 3650 8899 3650 8850 3675 8849 $$ RST/MY
1 follow-up statement
000 WWUS53 KPAH 091603 SVSPAH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1001 AM CST THU MAR 9 2006 KYC075-105-091611- /O.CAN.KPAH.TO.W.0005.000000T0000Z-060309T1615Z/ HICKMAN KY-FULTON KY- 1001 AM CST THU MAR 9 2006 ...THE TORNADO WARNING FOR FULTON AND HICKMAN COUNTIES IS CANCELLED... A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 PM CST THURSDAY AFTERNOON FOR WESTERN KENTUCKY AND SOUTHEAST MISSOURI. LAT...LON 3665 8882 3650 8881 3650 8850 3681 8850 $$ KYC083-091615- /O.CON.KPAH.TO.W.0005.000000T0000Z-060309T1615Z/ GRAVES KY- 1001 AM CST THU MAR 9 2006 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1015 AM CST FOR GRAVES COUNTY... AT 958 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. AT 1001 AM...A SPOTTER REPORTED ROTATION SOUTH OF LYNNVILLE IN GRAVES COUNTY. THE STORM WAS LOCATED NEAR WINGO...OR ABOUT 10 MILES NORTHEAST OF FULTON...MOVING NORTHEAST AT 40 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LYNNVILLE AND MAYFIELD. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 3665 8882 3650 8881 3650 8850 3681 8850 $$ RST/MY
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Mar 9, 5:10 AM CST, 4 hours 36 minutes earlier.
Area forecast discussion, Mar 9, 5:10 AM CST, 4 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 510 AM CST THU MAR 9 2006 THE ITEM DESERVING ATTENTION TODAY IS THE VIGOROUS STORM SYSTEM APPROACHING THE PAH FCST AREA...AND ITS POTENTIAL EFFECTS. A WAVE OF WARM SECTOR CONVECTION MOVED ACROSS MOST OF THE REGION OVERNIGHT TO THE SE OF A SFC LOW MOVING TOWARD THE GREAT LAKES. SOME STORMS HAD HIGH WIND POTENTIAL IN SERN MO FOR AWHILE...BUT AS THE LOW MOVED RAPIDLY NORTHEAST...THE INTENSITY OF THE CONVECTION GRADUALLY DIMINISHED. SINCE LATE YESTERDAY SOME PARTS OF SERN MO...SRN IL...AND SWRN IN RECEIVED IN EXCESS OF 3 INCHES OF RAINFALL...AND THERE WERE SOME SPOTTY MINOR FLOODING REPORTS OVERNIGHT. THE MODELS INDICATE THAT...AFTER A POSSIBLE MORNING LULL FOR MAINLY THE ERN SECTOR...SHWS AND TSTMS WILL BECOME NUMEROUS ONCE AGAIN IN THE AFTN. A NEGATIVELY TILTED MID LEVEL TROF...100 PLUS KNOT UPPER JET...STRONG ENVIRONMENTAL WINDS...AND A SFC TROF ARE EXPECTED TO PROVIDE PLENTIFUL MOISTURE...INSTABILITY...AND WIND SHEAR FOR SVR TSTM ACTIVITY TODAY AS THE SYSTEM DIGS THROUGH THE SRN PLAINS AND LIFTS RAPIDLY NE. WIND DAMAGE AND TORNADOES WILL BE POSSIBLE...ALONG WITH LARGE HAIL. SEE SWODY1 FOR DETAILS. WITH THE AFOREMENTIONED EARLIER RAINFALL AND THE POTENTIAL FOR HEAVY RAIN TODAY...IT WAS DECIDED THAT A FLOOD WATCH WAS JUSTIFIED FOR ROUGHLY THE NWRN HALF OF THE FCST AREA UNTIL THE WORST IS OVER TONIGHT. A WIND ADVISORY WAS CONSIDERED BUT IT WAS THOUGHT THAT THE COPIOUS CLOUDNESS AND RAIN MAY LIMIT THE WINDS ALOFT FROM TRANSLATING TO THE SFC THAT MUCH /EXCEPT IN TSTMS/. HOWEVER...IN THE UNLIKELY EVENT OF CLOUD BREAKS ESPECIALLY IN THE SERN SECTOR...WIND ADVISORY CRITERIA COULD BE MET THERE. FRI SHOULD BE A COOL DRY DAY IN THE WAKE OF THE DEPARTING SYSTEM. THE NEXT MID LEVEL SHRTWV TROF TO AFFECT THE AREA WAS DEPICTED DIFFERENTLY BY THE 00Z NAM/GFS BUT LOOKED QUITE SIMILAR FOR THE 06Z RUN. SO...BY FRI NITE THERE WILL BE A SMALL CHC OF CONVECTION. POPS WILL INCREASE THROUGH THE WEEKEND AND LINGER INTO EARLY NEXT WEEK AS SW TO NE MID LEVEL FLOW AND PERSISTENT MOIST LOW LEVEL FLOW DOMINATES. MADE VERY FEW CHANGES AFT DAY4. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...FLOOD WATCH FOR ALL COUNTIES XCP NEW MADRID AND MISSISSIPPI THROUGH 06Z FRI. IL...FLOOD WATCH FOR ALL COUNTIES XCP MASSAC...POPE...AND HARDIN THROUGH 06Z FRI. IN...FLOOD WATCH FOR ALL COUNTIES XCP WARRICK AND SPENCER THROUGH 06Z FRI. && DB
Hazardous weather outlook, Mar 9, 4:17 AM CST, 5 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 417 AM CST THU MAR 9 2006 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-101100- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 417 AM CST THU MAR 9 2006 ...RISK OF SEVERE THUNDERSTORMS TODAY AND EARLY TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE FOUR STATE AREA TODAY AND EARLY TONIGHT. THE STORMS WILL BE CAPABLE OF LARGE HAIL...DAMAGING WINDS AND TORNADOES...ESPECIALLY FROM MIDDAY THROUGH EARLY EVENING. ADDITIONALLY...A FLOOD WATCH IS IN EFFECT FOR PORTIONS OF SOUTHEAST MISSOURI...SOUTHERN ILLINOIS AND SOUTHWEST INDIANA THROUGH THIS EVENING. LOCALLY HEAVY RAIN IS POSSIBLE AS SHOWERS AND THUNDERSTORMS ARE FORECAST TO TRACK ACROSS AREAS THAT HAVE ALREADY RECEIVED APPRECIABLE RAIN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS FROM FRIDAY NIGHT THROUGH THE MIDDLE OF NEXT WEEK. VERY LITTLE CHANGE IS EXPECTED IN THE UPPER AIR WIND FLOW PATTERN. AS A RESULT...THERE WILL BE A CONTINUED CHANCE OF STRONG TO SEVERE THUNDERSTORMS THROUGH THE PERIOD. HEAVY RAINFALL WILL REMAIN A POSSIBILITY AS WELL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY AND TONIGHT.
In the hours before
Special weather statement, Mar 9, 7:07 AM CST, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 707 AM CST THU MAR 9 2006 ILZ092-093-KYZ001>004-MOZ110>112-114-091400- ALEXANDER IL-BALLARD KY-CARLISLE KY-FULTON KY-HICKMAN KY- MISSISSIPPI MO-NEW MADRID MO-PULASKI IL-SCOTT MO-STODDARD MO- 707 AM CST THU MAR 9 2006 AT 705 AM...PADUCAH DOPPLER RADAR DETECTED STRONG THUNDERSTORMS MOVING INTO SOUTHEAST MISSOURI. THE STRONGEST STORMS WERE MOVING INTO SOUTHERN SECTIONS OF NEW MADRID COUNTY. STORMS EXTENDED NORTH FROM THERE ACROSS STODDARD COUNTY. MOVEMENT OF THE STORMS WAS NORTHEAST AT 60 MPH. THE STORMS WILL BE CAPABLE OF GUSTY WINDS 30 TO 45 MPH...VERY HEAVY RAIN AND POSSIBLY SMALL HAIL...AS THEY TRACK ACROSS STODDARD... SCOTT...NEW MADRID AND MISSISSIPPI COUNTIES THROUGH 800 AM. CN
Special weather statement, Mar 9, 8:28 AM CST, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 828 AM CST THU MAR 9 2006 ILZ086-087-089>091-093-094-KYZ001>014-091530- BALLARD KY-CALDWELL KY-CALLOWAY KY-CARLISLE KY-CRITTENDEN KY- FULTON KY-GALLATIN IL-GRAVES KY-HARDIN IL-HICKMAN KY-JOHNSON IL- LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-POPE IL- PULASKI IL-SALINE IL-TRIGG KY-UNION KY- 828 AM CST THU MAR 9 2006 ...LINE OF STRONG THUNDERSTORMS MOVING EAST ACROSS SOUTHERN ILLINOIS AND WESTERN KENTUCKY... AT 820 AM...A LINE OF SHOWERS AND THUNDERSTORMS WITH LOCALLY STRONG WINDS EXTENDED FROM MARION ILLINOIS...TO JUST WEST OF PADUCAH AND MAYFIELD KENTUCKY. WIND GUSTS WITH THESE STORMS WERE AROUND 40 MPH. A GUST TO 40 MPH WAS MEASURED AT CAIRO. THIS LINE IS MOVING RAPIDLY EAST AND WILL CROSS THE LAKES REGION OF WESTERN KENTUCKY AND SOUTHEAST ILLINOIS BY 10 AM. WIND GUSTS FROM 40 TO 50 MPH...ALONG WITH TORRENTIAL RAIN...ARE LIKELY WITH THIS ACTIVITY. THIS COULD BRING DOWN SOME TREE LIMBS. LOOSE OBJECTS MAY BE BLOWN ONTO ROADWAYS. MY
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 9, 9:16 AM CST | Severe Thunderstorm Warning | PAH | Fulton, Graves, Hickman | 44 min |
| Mar 9, 12:36 PM CST | Flash Flood Warning | PAH | Ballard, McCracken | 4 hr |
| Mar 9, 1:26 PM CST | Tornado Warning | PAH | Graves | 49 min |
| Mar 9, 1:50 PM CST | Tornado Warning | PAH | Graves, Hickman | 25 min |
| Mar 9, 1:51 PM CST | Severe Thunderstorm Warning | PAH | Henderson | 24 min |
| Mar 9, 2:36 PM CST | Severe Thunderstorm Warning | PAH | Calloway | 39 min |
| Mar 9, 3:54 PM CST | Severe Thunderstorm Warning | PAH | Christian | 36 min |
| Mar 9, 4:20 PM CST | Severe Thunderstorm Warning | PAH | Muhlenberg, Todd | 40 min |
Nearby
Tornado Warnings in Kentucky, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.